MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43868
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: p050017 s002 and s003.
 
Event or Problem Description
Upon post placement dilation, resistance was met when removing the balloon.The balloon was removed and a fractured portion of the stent came out with the balloon.The stent was left in place and the procedure was considered complete and successful patient outcome: did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? na.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Correction report being submitted as the device was returned to cirl and evaluated in the lab on 26-nov-2020, this was omitted from the previously submitted report in error.Upon post placement dilation, resistance was met when removing the balloon.The balloon was removed and a fractured portion of the stent came out with the balloon.The stent was left in place and the procedure was considered complete and successful patient outcome: did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? na.
 
Event or Problem Description
This is a complete report.The investigation was completed on 26-mar-21 and the results and conclusions are outlined in section h of this report.Upon post placement dilation, resistance was met when removing the balloon.The balloon was removed and a fractured portion of the stent came out with the balloon.The stent was left in place and the procedure was considered complete and successful patient outcome: did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? na.
 
Additional Manufacturer Narrative
Pma # p050017/s002 and s003.Annex g: g04113 - stent.Device evaluation.A section (approximately 2cms) of ziv6-35-80-10-80 device of lot number c1655951 involved in this complaint returned for evaluation without the original packaging.The remaining part of the device is implanted in the patient.With the information provided, a physical examination and a document-based investigation was conducted.Lab evaluation.The device related to this occurrence underwent a laboratory evaluation on the 26th november 2020.During evaluation it was noted that the length of the fractured section returned measured approximately 2cms.Document review prior to distribution ziv6-35-80-10-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-80-10-80 of lot number c1655951 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1655951.There is no evidence to suggest the user did not follow the instructions for use (ifu0043-9).Root cause review.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to the post dilation balloon not being completed deflated prior to removing it from the stent post dilation.It is possible that if the post-dilation balloon was not completely deflated prior to its removal it may have snagged/got caught on the stent during removal.It is possible that this resulted in the stent fracturing and being removed with the balloon.Summary.The complaint is confirmed as the failure was verified in the laboratory according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10936226
Report Number3001845648-2020-00904
Device Sequence Number3033948
Product Code NIO
UDI-Device Identifier10827002438689
UDI-Public(01)10827002438689(17)221007(10)C1655951
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG43868
Device Catalogue NumberZIV6-35-80-10-80
Device Lot NumberC1655951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer11/02/2020
11/02/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/17/2020
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR